North Carolina, 2011Hail and Damaging Winds in North Carolina, June 22, 2011
June 22, 2011 · NWS ILM · 8 events in 2 counties and zones
Two clusters of thunderstorms developed late in the afternoon and strengthened to severe levels before merging into one entity and weakening early in the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two clusters of thunderstorms developed late in the afternoon and strengthened to severe levels before merging into one entity and weakening early in the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 22, 2:35 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 22, 2:35 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT WED JUN 22 2011
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH MID WEEK AS HIGH
PRESSURE DOMINATES THE SOUTHEAST. THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL INCREASE LATE THIS WEEK AS A COLD FRONT MOVES
ACROSS THE TENNESSEE VALLEY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...SATELLITE SHOWING THE SMOKE PLUME FROM
THE PENDER COUNTY FIRE AND HIGHER LEVEL SMOKE FROM THE GEORGIA FIRE
WAS OVER THE REGION EARLIER AND FORECAST TRAJECTORIES INDICATE WE
MAY CONTINUE TO SEE THIS HIGHER LEVEL SMOKE ALSO. SMOKE WILL BE AN
ISSUE IN PENDER AND EXTREME NORTHERN NEW HANOVER COUNTIES. AN AIR
QUALITY ALERT WILL BE EXTENDED FOR PENDER AND EXTREME NORTHEAST NEW
HANOVER COUNTY THROUGH TOMORROW AT 3 PM. ADDITIONAL SMOKE ISSUES MAY
BECOME A PROBLEM WITH THE FIRE IN NORTHERN BLADEN COUNTY.
THE HEAT ADVISORY WILL CONTINUE FOR OUR SOUTHERN COUNTIES UNTIL 7 PM.
IF CONVECTION DOES FIRE IT IS EXPECTED TO BE ISOLATED WITH A FEW
HEAVY DOWN POURS. TEMPERATURES ARE EXPECTED AGAIN TO FALL INTO THE
MIDDLE TO UPPER 70S.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...AN H5 TROUGH AND AN APPROACHING WEAK COLD
FRONT WILL BRING SLIGHTLY ENHANCED CHANCES FOR PRECIPITATION
THURSDAY AND FRIDAY. WHILE COVERAGE IS EXPECTED TO BE SCATTERED AT
BEST...THE STORMS COULD BRING SOME MUCH NEEDED RAIN...THOUGH THERE
WILL BE LOCATIONS THAT ARE LEFT DRY. FOR THOSE WHO DO GET
RAIN...AMOUNTS COULD BE SIGNIFICANT AS DEEP MOISTURE WILL BE
AVAILABLE. HIGH TEMPERATURES IN THE LOW TO MID 90S ARE EXPECTED
THURSDAY AND IN THE UPPER 80S TO LOWER 90S FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...COASTAL CAROLINAS REMAIN ON WESTERN PERIPHERY
OF BERMUDA HIGH WITH SOUTHWESTERLY FLOW THROUGH MOST OF THE PERIOD.
OVERALL GRADIENT WEAKENS WITH LIGHTER WINDS SAT THROUGH EARLY NEXT
WEEK. SHOULD SEE FAIRLY DECENT SEA BREEZE EACH AFTERNOON AND EXPECT
THIS TO BE MAIN FOCAL POINT FOR SCT AFTN CONVECTION. BASE OF MID TO
UPPER TROUGH EXTENDING DOWN THROUGH OHIO VALLEY INTO THE CAROLINAS
WILL DEFINE THE BOUNDARY BETWEEN MUCH DRIER AIR TO THE NORTH AND
DEEPER MOISTURE TO THE SOUTH. THIS DRIER AIR WILL REMAIN ALOFT AND
MAY HELP TO PUT A CAP ON CONVECTION SAT AFTN. THE DRIER AIR MAY ONLY
MIX DOWN SLIGHTLY ON SAT THROUGH SUN BUT OVERALL A HOT HUMID SUMMER
TIME AIR MASS WILL REMAIN IN PLACE. TEMPS WILL RUN WITHIN A FEW
DEGREES OF 90 MOST PLACES WITH OVERNIGHT LOWS DOWN TO 70 TO 75.
&&
.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AS OF 18Z...HIGH CONFIDENCE IN VFR THROUGHOUT THE VALID TAF PERIOD.
POSSIBLE ISOLATED CONVECTION COULD CAUSE BRIEF RESTRICTIONS LATER
THIS AFTERNOON.
THIS AFTERNOON...SMOKE FROM PERSISTENT WILDFIRE IN PENDER COUNTY
COULD DRIFT TO KILM...HOWEVER SIGNIFICANT RESTRICTIONS ARE NOT
LIKELY. MID AND HIGH CLOUDS WILL LIKELY REMAIN AROUND THE AREA
THROUGHOUT THE DAY. CONVECTION IS POSSIBLE AS UPPER LEVEL
DISTURBANCE COMES THROUGH AND SEA BREEZE DEVELOPS. LOCATIONS AND
TIMING ARE UNCERTAIN...AS ANY DEVELOPMENT WOULD BE ISOLATED...SO
WILL LEAVE OUT OF TAFS FOR NOW. A BIT STRONGER WINDS AS SURFACE LOW
PRESSURE SYSTEM APPROACHING FROM THE WEST WILL CREATE A TIGHTER PG.
EXPECT WINDS TO BE ABOUT 10-15 KNOTS...GENERALLY SW FLOW WILL BE
BACKED TO THE SOUTH AS SEA BREEZE PUSHES INLAND.
OVERNIGHT...NOT EXPECTING FOG/STRATUS AS MODEL SOUNDINGS INDICATE A
NOCTURNAL LLJ THAT WILL KEEP THE ATMOSPHERE MIXED ALONG WITH CLOUD
COVER WHICH WILL LIMIT RADIATIONAL COOLING.
EXTENDED OUTLOOK...LOW CONFIDENCE ISOLATED THUNDERSTORMS EACH
AFTERNOON. BETTER CHANCES THURSDAY INTO FRIDAY AS COLD FRONT
APPROACHES.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM WEDNESDAY...PIEDMONT TROUGH WILL PRODUCE A SOUTHWEST
FLOW OVER THE WATERS WITH THE NEAR SHORE WATERS WINDS BECOMING
SOUTH THIS AFTERNOON AND EVENING AS THE SEA BREEZES DENSITY
CURRENT BECOME ESTABLISHED OVER THE WATERS. THE PRESSURE GRADIENT
OVER THE WATER WILL TIGHTEN OVERNIGHT AND WINDS WILL INCREASE FROM
10 TO 15 KNOTS TO 15 TO 20 KNOTS. THIS INCREASE IN WINDS WILL
INCREASE THE SEAS FROM 2 TO 3 FEET THIS AFTERNOON TO 2 TO 4 FEET
OVERNIGHT.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...S TO SW WINDS WILL DOMINATE THROUGH THE
PERIOD. THE APPROACHING FRONT COULD RESULT IN WIND SPEEDS OF 15 TO
PERHAPS 20 KT THROUGH THE PERIOD WITH SEA HEIGHTS EXPECTED TO RUN 3
TO 4 FT WITH 5 FOOTERS POSSIBLE AT TIMES. NO FLAGS BUT SEAS COULD
BE A LITTLE ROUGH FOR MID TO LATE JUNE.
LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 3 PM WEDNESDAY...PERSISTENT SW FLOW WILL CONTINUE AROUND
BERMUDA HIGH. WINDS WILL START OUT UP IN THE 15 TO 20 KT RANGE BUT
WILL DROP THROUGH THE WEEKEND AS GRADIENT WEAKENS. SEAS UP IN THE 3
TO 5 FT RANGE ON SAT WILL DROP OFF TO THE 2 TO 4 FT RANGE BY LATE
SAT THROUGH SUN AS WINDS DIMINISH TO 10 TO 15 KTS. SEA BREEZE WILL
PRODUCING AN INCREASED ON SHORE FLOW AND CHOPPIER SEAS NEAR SHORE
EACH AFTN.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ032-033-039-
053>056.
NC...DENSE SMOKE ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ105-
106.
MARINE...NONE.
&&
NEAR TERM...DRH
SHORT TERM...31
LONG TERM...RGZ
AVIATION...ET/DRHHazardous weather outlook, Jun 22, 4:59 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
559 PM EDT WED JUN 22 2011
NCZ105-232200-
INLAND PENDER-
559 PM EDT WED JUN 22 2011
...DENSE SMOKE ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
A DENSE SMOKE ADVISORY REMAINS IN EFFECT. SIGNIFICANT VISIBILITY
RESTRICTIONS ARE EXPECTED IN THE VICINITY OF A LARGE FIRE IN HOLLY
SHELTER GAME LAND. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE
OR LESS NEAR AND DOWNWIND OF THE FIRE.
ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY
RAIN...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
SIGNIFICANT VISIBILITY RESTRICTIONS ARE EXPECTED IN THE VICINITY
OF A LARGE FIRE IN HOLLY SHELTER GAME LAND. VISIBILITIES MAY BE
REDUCED TO A QUARTER MILE OR LESS NEAR AND DOWNWIND OF THE FIRE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-232200-
COASTAL PENDER-
559 PM EDT WED JUN 22 2011
...DENSE SMOKE ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
MODERATE RISK OF RIP CURRENTS.
A DENSE SMOKE ADVISORY REMAINS IN EFFECT. SIGNIFICANT VISIBILITY
RESTRICTIONS ARE EXPECTED IN THE VICINITY OF A LARGE FIRE IN HOLLY
SHELTER GAME LAND. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE
OR LESS DOWNWIND OF THE FIRE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
AREAS OF DENSE SMOKE MAY CONTINUE DOWNWIND OF THE HOLLY SHELTER
FIRE UNTIL SIGNIFICANT RAIN OCCURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-107-109-SCZ017-023-024-232200-
ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-
559 PM EDT WED JUN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY
RAIN...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ032-033-039-053-055-232200-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
559 PM EDT WED JUN 22 2011
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY
RAIN...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ108-110-232200-
COASTAL NEW HANOVER-COASTAL BRUNSWICK-
559 PM EDT WED JUN 22 2011
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ054-056-232200-
COASTAL HORRY-COASTAL GEORGETOWN-
559 PM EDT WED JUN 22 2011
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-232200-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
559 PM EDT WED JUN 22 2011
...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT SHOULD EXERCISE CAUTION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RJD
In the hours before
Special weather statement, Jun 22, 4:27 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
527 PM EDT WED JUN 22 2011
SCZ017-222215-
MARLBORO-
527 PM EDT WED JUN 22 2011
...STRONG THUNDERSTORMS OVER NORTHERN MARLBORO COUNTY...
AT 525 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE MOVING EAST
NORTHEAST AT 20 MPH FROM NEAR WALLACE AND CHAVISTOWN IN NORTHWESTERN
MARLBORO COUNTY TOWARD THE SCOTLAND COUNTY LINE.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
THESE THUNDERSTORMS WILL ALSO PRODUCE PERIODS OF VERY HEAVY RAINFALL
WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CHAVISTOWN AND WALLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3481 7967 3468 7952 3461 7978 3464 7980
3466 7983 3478 7988 3481 7978
RGZSpecial weather statement, Jun 22, 4:38 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
538 PM EDT WED JUN 22 2011
NCZ096-099-222245-
COLUMBUS-BLADEN-
538 PM EDT WED JUN 22 2011
...A STRONG THUNDERSTORM OVER NEAR WHITEVILLE IN COLUMBUS COUNTY...
AT 538 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES EAST OF
CHADBOURN...OR 3 MILES WEST OF WHITEVILLE...MOVING NORTHEAST AT 20
MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. THIS THUNDERSTORM
WILL PRODUCE VERY HEAVY RAINFALL WHICH WILL CAUSE PONDING OF WATER
ON ROADWAYS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE WHITEVILLE...CARVERS...
COUNCIL...ELKTON...HALLSBORO...KELLY...LAGOON...LISBON...REDBUG...
BRUNSWICK...CLARKTON AND WHITE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3467 7851 3443 7827 3422 7873 3437 7886
RGZ
Thunderstorm Wind, Bladen
- When
- June 22, 5:08 PM EST to 5:09 PM EST
- Where
- Bladen County, 2.43 mi SSE of Elizabethtown Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 34.568, -78.562
A tree was reportedly down on a house on Coley Road. The time was estimated based on radar data.
Hail, Bladen
- When
- June 22, 5:08 PM EST to 5:09 PM EST
- Where
- Bladen County, 0.65 mi ESE of Lisbon
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.518, -78.509
Hail to the size of quarters was reported along Lisbon Road. The time was estimated based on radar data.
Thunderstorm Wind, Bladen
- When
- June 22, 5:08 PM EST to 5:09 PM EST
- Where
- Bladen County, 0.65 mi ESE of Lisbon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.518, -78.509
Multiple large limbs and power lines were reported down along Lisbon Road. The time was estimated based on radar data.
Thunderstorm Wind, Bladen
- When
- June 22, 5:12 PM EST to 5:13 PM EST
- Where
- Bladen County, 2.41 mi SE of Elizabethtown Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 34.572, -78.555
The skirting was reportedly ripped off a mobile home on Airport Road. Tree limbs were also reported down. Pea size hail was also reported.
Hail, Bladen
- When
- June 22, 5:15 PM EST to 5:30 PM EST
- Where
- Bladen County, 3.13 mi ENE of Elizabethtown
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.649, -78.570
Hail to the size of quarters was reported along Highway 53. The hail lasted for about 15 minutes.
Hail, Bladen
- When
- June 22, 5:34 PM EST to 5:36 PM EST
- Where
- Bladen County, 7.92 mi NE of White Lake
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 34.724, -78.393
Hail to the size of golf balls was reported along Highway 210 between Highway 41 and Highway 701.
Thunderstorm Wind, Bladen
- When
- June 22, 5:45 PM EST to 5:46 PM EST
- Where
- Bladen County, 0.31 mi NE of Tobemory
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.803, -78.866
Trees were reported down along Highway 20.
Thunderstorm Wind, Columbus
- When
- June 22, 6:30 PM EST to 6:31 PM EST
- Where
- Columbus County, 1.19 mi WSW of Evergreen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 34.412, -78.919
Large limbs were reported down on State Route 1574.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 22, 20111 death · 2 injured · $100,000 · 1.75 in hail · 11 events
- Tornadoes and Flash Flood in Kentucky, June 22, 2011$800,000 · EF2 · 8 events
- Heavy Rain in New York, June 22, 20111 death · 1 event
- Flash Flooding in North Dakota, June 22, 2011$6.0 million · 2 events
- Flood and Hail in Michigan, June 22 to 23, 20111 injured · $129,000 · 1.75 in hail · 38 events
- Damaging Winds in Georgia, June 22, 2011$158,000 · 52 kt wind · 10 events
- Flooding in California, June 22 to 25, 2011$77,000 · 4 events
- Flash Flood and Damaging Wind in Texas, June 22 to 23, 2011$40,000 · 57 kt wind · 7 events
- Damaging Winds in Alabama, June 22, 2011$36,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Alabama, June 22 to 24, 2011$29,000 · 1 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 22, 2011$27,000 · EF0 · 4 events
- Damaging Winds in Pennsylvania, June 22, 2011$25,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318174, 318176, 318177, 318178, 318179, 318180, 318182, 318193.